Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 47, NWS Little Rock, AR

May 30, 2004Ouachita County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 30, 2004, 8:17 PM CDT for Ouachita County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2004, 8:17 PM CDT (01:17 UTC)
Expired
May 30, 2004, 11:15 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Ouachita County, AR

The radar

The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3106 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
3.9
Supercell composite
13.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:45 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, May 30, 2:45 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT SUN MAY 30 2004

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
CONVECTION HAS FIRED ALONG AND AHEAD OF THE CDFNT ACRS NRN AND WRN
AR. A FEW STORMS ALONG THE LINE HAVE BEEN SHOWING SUPERCELL
CHARACTERISTICS OVER THE PAST HOUR. EXPECT THIS ACTIVITY TO CONT
WORKING EWD ACRS AR THRU THIS EVENING. WILL BE WATCHING FOR FURTHER
FORMATION OF INDIVIDUAL CELLS AHEAD OF THE LINE FOR TORNADIC
POTENTIAL INTO THE EVENING HOURS.

OVERALL MODEL TRENDS IN AGREEMENT WITH PREV RUNS AND HAVE NOT MADE
TOO MANY CHGS TO GOING FCST DURG THE SHORT TERM. EXPECT CONVECTION
TO EVOLVE INTO A SQUALL LINE TONIGHT AS IT MOVES EWD ACRS THE FA.
HAVE LIKELY POPS THIS EVENING...TAPERING TO CHC POPS BEHIND FROPA
LATER TONIGHT.

MODELS STILL WANT TO TAKE THE FNT JUST S OF AR ON MON AND STALL IT
OUT INTO TUE. HAVE LEFT SOME SCTD POPS FOR MAINLY MY SRN COUNTIES
MON INTO TUE TIMEFRAME. FNT BEGINS TO LIFT SLOLY BACK NWD LATE TUE
INTO WED. BOTH THE ETA AND GFS SOLUTIONS ARE INDCG SHRA/TSRA
REFORMING N OF THE BNDRY TUE NIGHT AND WED. HAVE GONE WITH 20-30
PERCENT POPS FOR MOST AREAS FOR NOW.
&&

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
SEVERAL SHORT WAVES WILL BE DIVING SOUTHEAST IN UPPER FLOW AND
CARVING A TROF JUST EAST OF THE STATE THAT WILL EVOLVE INTO A CUT
OFF LOW BEYOND THE PRESENT FORECAST RANGE. THE TROF WILL KEEP
UNSTABLE CONDITIONS OVER ARKANSAS AS SURFACE BOUNDARY LINGERS IN THE
VICINITY OF OUR STATE. THERE WILL BE CHANCES OF PRECIPITATION FOR
THE FORECAST AREA OR SOME PORTION OF IT THROUGHOUT THE PERIOD
COVERED BY THIS FORECAST. TEMPERATURES WILL REMAIN IN THE ABOVE
NORMAL RANGE FOR HIGHS AND LOWS IN MOIST AIR.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY UNTIL 6 PM CDT
FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...
ARZ037>047...ARZ052>057...ARZ062>069.
&&

44/32
Hazardous weather outlook, May 30, 10:30 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR...UPDATED
1030 AM CDT SUN MAY 30 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE CONTINUES TO DEVELOP OVER THE CENTRAL PLAINS. IT WILL
INTENSIFY AS IT MOVES TO THE NORTHEAST. AS IT INTENSIFIES WINDS WILL
INCREASE ACROSS THE AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH
OF ARKANSAS TODAY. THE LOW WILL DRAG A COLD FRONT SLOWLY EASTWARD...
APPROACHING NORTHWEST ARKANSAS LATE THIS MORNING. THE FRONT IS
EXPECTED TO MOVE INTO NORTHWEST ARKANSAS AROUND NOON AND IT WILL
TRIGGER SHOWERS AND THUNDERSTORMS OVER ALL SECTIONS OF ARKANSAS THIS
AFTERNOON AND TONIGHT.

THE FRONT WILL SWEEP THROUGH THE REMAINDER OF THE STATE LATE THIS
AFTERNOON AND TONIGHT. THE FRONT WILL BE PLOWING INTO A VERY
WARM...MOIST AND UNSTABLE ATMOSPHERE. WINDS ALOFT AND OTHER FACTORS
WILL BE COMING TOGETHER TO PRODUCE A VERY GOOD CHANCE OF SEVERE
WEATHER STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT
HOURS. ALL OF ARKANSAS WILL BE UNDER A HIGH RISK FOR SEVERE WEATHER
THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL CAN BE EXPECTED ACROSS
THE EASTERN SECTIONS TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
NEAR OR ALONG THE APPROACHING COLD FRONT. IN ADDITION TO DAMAGING
WINDS AND LARGE HAIL...TORNADOES WILL BE POSSIBLE ALSO. THE STORMS
WILL SWEEP SOUTHEAST...REACHING THE LITTLE ROCK METROPOLITAN AREA BY
LATE AFTERNOON...AND FINALLY THEY WILL BE EXITING THE SOUTHEAST
CORNER OF THE STATE BY SUNRISE MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL BECOME STATIONARY NEAR THE SOUTHERN BORDER OF ARKANSAS
MONDAY AND IT WILL REMAIN IN THE AREA FOR MUCH OF THE WEEK. THERE
WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY AND
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
IT IS LIKELY THAT SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

32

In the hours before

Local storm report, May 30, 4:38 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             ERBIE                   36.08N 93.23W
05/30/2004  0.75 INCH        NEWTON             AR   BROADCAST MEDIA

0425 PM     TSTM WND DMG     ERBIE                   36.08N 93.23W
05/30/2004                   NEWTON             AR   BROADCAST MEDIA

            LIMBS DOWN.

&&

22
Local storm report, May 30, 4:59 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
459 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             6 S VIOLA               36.31N 91.98W
05/30/2004  1.75 INCH        FULTON             AR   PUBLIC

0448 PM     TSTM WND DMG     COAL HILL               35.44N 93.67W
05/30/2004                   JOHNSON            AR   LAW ENFORCEMENT

            LARGE LIMBS DOWN.

&&

22
Local storm report, May 30, 5:35 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 SE SAINT JOE          36.00N 92.76W
05/30/2004  0.75 INCH        SEARCY             AR   LAW ENFORCEMENT

            HAIL OCCURRED IN THE RUSH COMMUNITY.

0505 PM     HAIL             DANVILLE                35.05N 93.39W
05/30/2004  1.75 INCH        YELL               AR   LAW ENFORCEMENT

0505 PM     TSTM WND DMG     DANVILLE                35.05N 93.39W
05/30/2004                   YELL               AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0435 PM     TSTM WND DMG     MOUNTAIN HOME           36.34N 92.38W
05/30/2004                   BAXTER             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

22
Local storm report, May 30, 5:43 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     4 SW DARDANELLE         35.19N 93.22W
05/30/2004                   YELL               AR   PUBLIC

            TREES DOWN.

&&

22
Local storm report, May 30, 6:11 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
611 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     FLIPPIN                 36.28N 92.59W
05/30/2004                   MARION             AR   PUBLIC

            LARGE LIMBS DOWN.

0410 PM     HAIL             DEER                    35.83N 93.22W
05/30/2004  0.75 INCH        NEWTON             AR   CO-OP OBSERVER

0515 PM     TSTM WND DMG     2 W VIOLA               36.40N 92.02W
05/30/2004                   FULTON             AR   LAW ENFORCEMENT

            1 LARGE TREE DOWN.

0525 PM     TSTM WND DMG     CALICO ROCK             36.13N 92.13W
05/30/2004                   IZARD              AR   LAW ENFORCEMENT

            LARGE LIMB DOWN ON A POLICE CAR.

0530 PM     TSTM WND DMG     ATKINS                  35.24N 92.95W
05/30/2004                   POPE               AR   BROADCAST MEDIA

            TREES AND POWER LINES DOWN.

&&

22
Local storm report, May 30, 7:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     OIL TROUGH              35.63N 91.46W
05/30/2004  64 MPH           INDEPENDENCE       AR   TRAINED SPOTTER

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:08 PM CDTSevere Thunderstorm WarningLZKOuachita57 min
May 30, 7:11 PM CDTSevere Thunderstorm WarningLZKJefferson54 min
May 30, 7:31 PM CDTTornado WarningLZKOuachita34 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningLZKDallas45 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie60 min
May 30, 7:54 PM CDTSevere Thunderstorm WarningLZKGrant21 min
May 30, 7:55 PM CDTSevere Thunderstorm WarningLZKCalhoun45 min
May 30, 7:58 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe62 min
May 30, 8:05 PM CDTSevere Thunderstorm WarningLZKJefferson60 min
May 30, 8:11 PM CDTSevere Thunderstorm WarningLZKBradley, Drew, Lincoln59 min
May 30, 8:42 PM CDTSevere Thunderstorm WarningLZKCalhoun38 min
May 30, 8:46 PM CDTSevere Thunderstorm WarningLZKDesha59 min
May 30, 9:00 PM CDTSevere Thunderstorm WarningLZKArkansas35 min
May 30, 9:10 PM CDTSevere Thunderstorm WarningLZKBradley, Drew40 min
May 30, 9:14 PM CDTFlash Flood WarningLZKCalhoun3 hr
May 30, 9:38 PM CDTFlash Flood WarningLZKBradley3 hr
May 30, 10:12 PM CDTFlash Flood WarningLZKCleveland, Dallas3 hr
May 30, 11:15 PM CDTFlash Flood WarningLZKOuachita3 hr
May 30, 11:20 PM CDTFlash Flood WarningLZKDrew3 hr
May 31, 12:40 AM CDTFlash Flood WarningLZKBradley90 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.